Alert archive / Nevada / Flash Flood Warnings in 1998
Flash Flood Warning 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 8, 1998, 2:03 PM PDT for Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 1998, 2:03 PM PDT (21:03 UTC)
- Expired
- Sep 8, 1998, 4:05 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 082104 FFWLAS NVC003-082305- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 203 PM PDT TUE SEP 8 1998 * FLASH FLOOD WARNING FOR CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 405 PM PDT * SOME LOCATIONS AFFECTED LAS VEGAS METROPOLITIAN AREA INCLUDING: HENDERSON NORTH LAS VEGAS AT 200 PM...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN DEVELOPING OVER THE LAS VEGAS VALLEY. RADAR ESTIMATED RAINFALL AMOUNTS INDICATE BETWEEN TW0-THIRDS AND THREE QUATERS OF AN INCH IN AN HOUR. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS... AND BE PREPARED TO MOVE TO HIGHER GROUND... SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PIERCE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:25 AM PDT, 4 hours 38 minutes earlier.
Area forecast discussion, Sep 8, 9:25 AM PDT, 4 hours 38 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 925 AM PDT TUE SEP 8 1998 SYNOPSIS...A LARGE TROUGH OF LOW PRESSURE WILL APPROACH THE WEST COAST TUESDAY...THEN SLOWLY MOVE ACROSS THE GREAT BASIN WEDNESDAY. AHEAD OF THIS SYSTEM....A MOIST SOUTHERLY FLOW OF AIR WILL REMAIN ACROSS THE REGION RESULTING IN A CONTINUED THREAT OF AFTERNOON AND EVENING THUNDERSTORMS. DISCUSSION...UPPER TROUGH (ABOVE 400 MB) CONTINUES TO ELONGATE/WEAKEN AND PUSH E WITH AXIS ALONG THE NV/UT BORDER. ANY UPPER DIVERGENCE FROM THIS SYSTEM NOW WELL TO THE E. ANOTHER WEAK VORT LOBE IS MOVING NWD FROM SRN AZ HELPING FIRE STORMS ACROSS THE CENTRAL PART OF THAT STATE...BUT SHOULD DRIFT N-NE AHEAD OF UPPER TROUGH AND MAY NOT BE A FACTOR FOR NW AZ. DOES NOT APPEAR TO BE ANY SIGNIFICANT LARGE SCALE FORCING TO HELP FOCUS STORMS. THE ONLY AREA THAT MAY HAVE SOME WEAK FORCING IS ALONG AN AXIS FROM SRN ESMERALDA/NYE COUNTIES NEWD WHERE DEBRIS CLOUDS AND ISOLATED SHOWERS/THUNDERSTORMS EXIST...PERHAPS ENHANCED BY SOME SPEED DIVERGENCE AND STRETCHING ALONG SHEAR AXIS. AS HAS BEEN THE CASE PAST SEVERAL DAYS...NGM APPEARS TO HAVE THE BEST INITIALIZATION OF FEATURES AND MOISTURE FIELDS. HIGH PRECIPITABLE WATER PLUME (1.25 INCHES OR GREATER) SEEN ON GOES SOUNDER IMAGES FROM SRN TIP OF NV SWD INTO GULF OF CA. YUM SOUNDING INDICATES HIGH DEW POINTS IN THE LOWER LAYERS (ALL SIMILAR TO NGM INITIALIZATION). TOUGH CALL ON CONVECTION TODAY AS MOISTURE/INSTABILITY FIELDS SIMILAR TO YESTERDAY BUT NO REAL FOCUS. DID NOTE WINDS ON DRA SOUNDING VEER WITH HEIGHT FOR MODERATE SHEAR ENVIRONMENT FOR DECENT STORM STRUCTURE TODAY. POSSIBLE THAT FOR THE FIRST TIME IN DAYS...STORMS THAT FORM ON SPRING MOUNTAINS MAY PUSH INTO LAS VALLEY THIS AFTERNOON/EVENING. SCATTERED STORMS LOOKS BEST AND NOT PLANNING ANY SIGNIFICANT CHANGES TO FORECAST. ON WEDNESDAY...MAIN TROF APPROACHES INCREASING MOIST SLY FLOW AND BRINGING IN H3 JET WHICH PUTS MOST OF AREA IN RIGHT ENTRANCE REGION. STRONGEST PVA/OMEGA FORECAST ACROSS NW AND NRN NV WITH BEST DIVERGENCE APPROACHING SRN CA/SRN NV BY 00Z THU. ENTIRE AREA COVERED BY SIGNIFICANT LOW LEVEL MOISTURE WHILE PRECIPITABLE WATER PLUME MOVES NWD INTO ERN NV. STILL LOOKING LIKE WED WILL BE AN ACTIVE DAY FOR THUNDERSTORMS. QUESTIONS I HAVE RIGHT NOW ARE HOW FAST WILL TROUGH MOVE THROUGH GREAT BASIN THU AND WHETHER OR NOT MOISTURE WILL BE SCOURED OUT TO PREVENT STORMS? WILL TAKE ANOTHER SHOT AT THIS FOR AFTERNOON PACKAGE. LAS334. NEMETH
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:52 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 48 min |
Nearby
Flash Flood Warnings in Nevada, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.